| Catalog Number |
K-J-SPPE-681710-ET |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
07/12/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
Event or Problem Description
It was reported, during a embryo transfer into the uterus procedure, when the doctor took the inner catheter of the soft-pass echotip embryo transfer catheter set out, they discovered the ecotip was missing.As reported, this patient has had previous embryo transfer procedures in the past and it was difficult to pass through the cervix, but in this case it was easy to get through the cervix.As reported, the embryo was sent to cryopreservation.The ecotip remains in the uterus and the patient is scheduled to have a minihysteroscopy on (b)(6) 2018 to have it removed.Requests were made for additional information regarding patient weight, all devices and/or medications utilized during the procedure, patient outcome post-procedure, and if there were any available photos, videos, imaging, or operative reports available, however the customer has not provided any further information.No additional patient consequences were reported.
Event or Problem Description
Additional information was received 13aug2018: the patient underwent a minihysteroscopy on (b)(6) 2018.They are unsure if they came up in the uterine cavity, so eccotip was not found.On (b)(6) 2018 a new attempt to find the device was made.They experienced the same difficulty getting into the uterine cavity, so eccotip was not found.They are planning to do a third try, later this month, this time with the patient in general anesthesia.Additional information was received on 24aug2018: the patient underwent a minihysteroscopy today.They were unable to find the eccotip.The doctor is scheduled to have a consultation with the patient on 27aug2018, where a full ultrasound scan will be done to see if they see the eccotip.The doctor believes it probably has gone out with her ¿period¿.Additional information was received on 03sep2018: the doctor advised the tip was gone.
Additional Manufacturer Narrative
Investigation ¿ evaluation visual inspection and of the returned products was conducted.A review of complaint history, the device history record, manufacturing instructions, quality control data, and specifications has also been performed.The actual complaint device was not returned for investigation.Thirteen unopened devices were returned for investigation.The pouches were opened to perform a physical evaluation of the returned products.A visual examination noted that all the transfer catheters were wavy, even though the devices were packaged in a product protector.The security of the echo band was checked by holding the transfer catheter with the left hand and slightly tugging on the echo band with the right hand.Twelve of the echo bands came off and one was found to move 2 mm on the catheter.The outside diameter of the distal tip of the transfer catheters was measured.All measured within specification.The outside diameter of the transfer catheter body was measured.Two measured outside of specification.Review of the device history records no non-conformances that would cause or contribute to the reported failure mode.A review of complaint history revealed this is the only complaint associated with complaint lot number 8283845.As neither the used complaint catheter nor its et band was received for evaluation, a cause for this specific failure mode is not able to be established at this time.A potential contributing factor that could lead to similar failure events are extensive manipulation of the tip of the transfer catheter and excessive force applied to the metal band of the transfer catheter.The risk analysis for detachment of the et band was reviewed, and it was determined that additional risk mitigating activity is recommended.Measures have been initiated to address this issue.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
There has been no new information received since the last report was submitted.